A 42-year-old member asked:
Disclaimer

is it possible for birth control pills cause you to have longer, heavier periods?

1 doctor answer
Dr. Renee Harris
36 years experience Obstetrics and Gynecology
Possible: The pill may initially make the cycles a little longer and appear heavier and over time should decrease both the flow and volume of the cycles.
Answered on Aug 26, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 21-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
48 hours: Yes, that is also the name of a movie, but the hormones of the contraceptive pill are gone by that time.
1
1 thank
A 18-year-old female asked:
Dr. Andrew Silverman
48 years experience Fertility Medicine
Long Menses on BCP's: In using bcp's for two to three months in most instances periods become lighter in flow and shorter duration. In your case, the opposite occurred. I ... Read More
1
1 thank
A 21-year-old female asked:
Dr. Amit Patel
21 years experience Urogynecology
7 to 10 days: 7 to 10 days, typically to stop the period. Make sure your pregnancy test is negative prior to starting the birth control pills. Lastly, if your per ... Read More
3
3 thanks
A 18-year-old female asked:
Dr. Elizabeth Reynoso
16 years experience Obstetrics and Gynecology
It can be normal: Periods can change with different birth control pills and may take a few months to settle down to normal. However it is never wrong to call your pres ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month